Topic RSS | Reply to topic
Author Post

Fourth Feline


Member

Posted Mon Mar 26th, 2007 3:49pm Post subject: Citalopram Hydrobromide. Any experiences of this?
Citaolpram gave me a few strange side effects, but I've found I'm quite sensitive to side effects from SSRIs. I've been on escitalopram instead for a while now, whcih is similar, but calmer, I think.


Yes, I was on Escitalopram too. Internet research seemed to say it worked quiker and 'cleaner'. Thankfully my consultant gave the O.K. at the time, as I gather it is more expensive than straight Citalopram.

Whilst drugs affect each person very differently, I am sure that my benefits from Escitalopram were greater and side effects lesser than friends that were on Citalopram .

Regards,

Derek.

Back to top

Rachel Dee


Member

Posted Fri Feb 1st, 2008 6:56pm Post subject: Citalopram Hydrobromide. Any experiences of this?
Hello my name iis rachel and i just stumbled across this discussion as i have been prescribed citalopram. Im so scared and i dont know whether to take it or not and have been worried and nervous about it for days, I initially told the doctor that i ccouldnt pass my driving test as i suffer from panic attacks and am generally a nervous person and come close to tears when asked to speak infront of a large group. Then she diagnosed me with depression and anxiety disorder and gave me these tablets, m on 10mg a day and have to increase it to 20 after 7 days. Is it worth becoming dependant on this drug? I went in there feeling like normal, and now im really scared.
please get in touch if you have any advice, m email is racheldeehalliday@hotmail.com
thanks,
Rachel

Back to top

greentree


Member

Posted Fri Feb 1st, 2008 7:06pm Post subject: Citalopram Hydrobromide. Any experiences of this?
Hi

I've taken citalopram in the past. I started on 20mg per day, but cos I know I'm quite sensitive to medicines of any sort, I cut the tablets in half and took 10mg for about a week and then upped it.

Side effects were: shaky hands and feeling generally 'wobbly', feeling hot, dry mouth, nausea, and increased anxiety. These lasted about four or five days, and then I was fine. There were two periods when I took citalopram, and both times I had the same side effects, but the second time I knew what to expect and just put up with it.

It was definately good for countering anxiety and making me feel calmer, as it is used most for anxiety and mild depression.

As for becoming dependant on it, I think citalpram has a low addictive 'rating' anyway, but what I found it did was calmed me down enough to a point where I could think more clearly and take a step back from what was going on to then undergo therapy, and then I came gradually off the meds, as you will get some side effects coming off them (well, I did - it might not be the same for everyone!).

Good luck!

No sig.

Back to top

WhyGenTom


Member

Posted Fri Feb 1st, 2008 7:14pm Post subject: Citalopram Hydrobromide. Any experiences of this?
I'm in the same situation as you at the moment, and I'm on Cipralex until I make a choice on Lithium, when I assume I'd be taken off it.

Since taking the meds, which took around 10 weeks to reach full effect, I've found that they've had me feeling able to tackle the world again.. although they don't have any effect on my mood cycle, and mania they have controlled my general anxiety and allowed me to get on with my life.

I don't think dependance is really an issue.. and I'm sure you're general anxiety about it is further proof that taking the meds would be of great benefit too you.

Side effect wise I've only found that I've put on a little weight (possible due to the fact my diet and appetite has become more consistant) and I have vivid dreams which mean I often wake up with headaches that go away after an hour or so.

I would highly recommend you give them ago, and I think the positives would far outweigh the negatives for you.

Back to top

girlleastlikelyto


Member

Posted Mon Feb 4th, 2008 1:56am Post subject: Citalopram Hydrobromide. Any experiences of this?
Citilopram gave me terrible dry mouth but it wore off after a month or so, I didn't have any other problems. I didn't find it effective as an upper though, but that's just personal experience.

Back to top